Lots of other problems any ideas?

Hi All, I would like to pick your collective brains!

I have lots of symptoms going on and to top it all my bloods are all over the place. I am due to see my rheumatoloigist on 20th but would like a bit of advice before then. My kidney function is low at 54, my liver GT gamma is 58, I have a low Vit D reading of 20. Can all these be connected to my meds ( Mirtazapine, dihydrocodeine, lansoprazole, newly started after bloods - Lyrica). I am also really suffering with my hands, I have swollen hands, not fingers, my fingers going cold even in a warm house, then I have red burning on fire hands, and pain in them. So you see I'm a bit of a mess on top of my 'normal for me' fibro symptoms.

Thanks for listening

Maz

7 Replies

oldestnewest
  • check out raynauds pheunomnia (excuse spelling) might explain hands xx

  • thanks Nadine, I should have explained I was diagnosed with this as a child, but only used to get the cold fingers outside or in the car, never at home. I appreciate your reply though, thank you x

  • Hi, I dont have raynauds, cant spell it either, but my hands frequetly feel like they are on fire, so painful I dont know what to do with them. As far as I know this is part of my FM. I get it in my feet too. x

  • Check out this info on CRPS/RSD and see if it might fit your symptoms:

    nhs.uk/conditions/complex-r...

    Certainly not all of your symptoms could be explained by your meds.

    Low vitamin D is a common problem and one that should always be ruled out as part of the Fibro diagnosis, if your symptoms are out of control or if you have a flare, particularly during the winter. Unfortunately this often doesn't happen enough. Treating this may well improve your symptoms generally to some extent.

    I've looked up Mirtazapine and it can cause abnormal liver function tests. Not kidney though.

    rxlist.com/remeron-drug/sid...

    Are your other blood tests (inflammatory and autoimmune factors in particular) all okay?

  • Lately I've had swollen hands but they don't burn. I have Fibro for 7 yrs and this has only just started now so not sure if it is related. Hope everything gets sorted out for you. x

  • Hey max, Regards abnormal liver function tests, going through the same at mo, so i feel for you hun. My bloods were deranged (their words not mine lol) - Doc said my GT gamma was in the hundreds when admitted to hospital a fortnight ago come down to 58, so want me to have repeat blood tests. Dr thought maybe the antiviral caused (for re occuring facial shingles). so stop it.

    Two days later had another bout :( 3rd since xmas, so now back on antiviral. Waiting for more investigations.

    I did read that amitriptylne (on for fibro) can also (very rarely, cause hepatitis).

    Worth checking out all meds, possible side effects. Its all so confusing and draining on top of the fibro

    Hope you get everything sorted soon and its not too painful in the mean time gentle hugs Lou x

  • Thank you all so much. I have recently stopped Amytriptyline on the advice of my consultant who didn't think it was doing much and is quite a toxic drug.

    My inflammatory markers are ok at the mo I do have alternating ANA positive results but my Rheumy recently did full bloods for RA so am presuming that would rule anything else such as Lupus out, the results were all negative. Luckily I have an ace Rheumy this time who seems very focused on Fibro and has already referred me for orthotics for my shoes and he is the one that flagged the Vit D. Why can't GP's routinely test Vit levels as they seem to be so easily rectified. I am concerned why my VItD level is so low though as I walk my dog ( albeit in pain and very slowly for an hour every day for exercise and daylight) so can't see it being lack of daylight. I just wish I could loose some weight too as that isn't helping my bloods, I get the " well of course you are obese and loosing weight would help these results tremendously" I wish they could step into my shoes for just a few hours - pain, fatigue, hungry all the time ( have been told by two consultants that my meds can cause an increase in appetite) I know I am in control with what I put into my mouth, but it is so hard. I look in the mirror and see a fat, washed out 41 yr old and it doesn't help my depression at all.

    Sorry for the moan, I appreciate all of your replies thank you very much.

    Ps My hands seem to go white and numb after getting out of bed following a sleep either morning or afternoon, I wonder if there is a link?

You may also like...